top of page
  • Writer's picturerootique.official

Does Creatine Cause Hair Loss?

Updated: Jan 13



There is always speculation about the relationship between hair loss and creatine supplementation. Although there isn’t much to go with, according to a 2009 study, there is an increased level of hair loss hormone after using creatine supplementation.


But do you know the hormones associated with hair loss? How is it affected by creatine supplementation? Read on to understand the relationship and how you can remedy the situation. You will learn how creatine works, the side effects, and when to see a doctor.

Let’s delve in!

 

What Does Creatine Entail?

Technically, creatine is one of the main energy sources for your cells. The compound is produced naturally by the body. It can also be found in different types of food, especially those rich in protein. Its supplement can improve an individual’s performance and is used primarily by athletes.


It also comes with numerous benefits, such as improved brain function, increased muscle mass, as well as reduced blood sugar. However, it does not mean that there are no side effects. You will find side effects such as diarrhea, stomach ache, high blood pressure, muscle contraction, dizziness, liver dysfunction, etc.

 

How Does it Relate to Hair Loss?

Knowing the hormone responsible for hair loss is imperative before understanding the relationship. Dihydrotestosterone (DHT) is the hormone associated with hair loss. Typically, an increase in the levels of DHT leads to hair loss.


Notably, there has not been much study of the relationship between DHT and hair loss. Further research is still needed into whether creatine supplements increase DHT levels and promote hair loss.

 

What are the Side Effects of Creatine Supplements?

Below are some of the most common side affects you should be aware of:

 

Water Retention

This is yet another concern for anyone using creatine supplements. It can lead to water retention in the body, which, as a result, causes temporary weight gain. There are also risks of problems such as cramps and dehydration.

 

Kidney Problems

Some studies have found creatine to have no side effects on the functioning of the kidneys. However, there are still concerns. For instance, doctors advise individuals with underlying kidney problems to avoid these supplements.

 

Digestive Issues

Taking too much creatine will lead to digestive issues. It is possible for an athlete who consumes 10 grams or more of the supplement to experience stomach upset, diarrhea, and belching. The most recommended dosage in one dose is 2-to-5 grams.

 

When is the Right Time to See a Doctor?

Now that you know the side effects of creatine, when is the right time to see a doctor? Let’s find out below:

 

Unusual Weight Gain or Swelling

Typically, it is expected to experience some water retention after prolonged use of creatine, but if you experience swelling or unusual weight gain, you should visit a doctor.

 

Persistent Stomach Disorder

If you have diarrhea, stomach ache, or nausea immediately after taking creatine supplements, you should schedule an appointment with a physician.

 

Fatigues and Weakness

This is yet another obvious alert that you need to visit a doctor. Ensure you schedule an appointment if you feel unusually weak or tired despite adequate nutrition and rest after taking creatine.

 

Changes in Urination

Go for a checkup if you notice changes in the color of your urine, discomfort, or frequency changes. It can be an indication of kidney stones and other issues.

 

Is Creatine Supplement Safe?

Yes, creatine supplements are safe. It can be taken by any adult looking to build muscles and improve exercise performance. It takes 5 to 7 days to experience the full benefits of creatine supplements. Besides, only with full muscle saturation can a difference be felt.

Apart from that, you should note that safe creatine supplement daily dosage is 3 to 5 grams for an adult, and excess of that can lead to side effects. However, the dosage can be added up to 20 grams, depending on the output.

 



Bottom Line: Can Creatine Cause Hair Loss?

Yes, several studies have found that the use of creatine supplements leads to hair loss. Regardless, none of these studies provide enough evidence. You can safely use creatine supplements and enjoy the benefits without affecting your health.



Are you worried about hair loss? At Rootique. co, we have the perfect treatment for your troubles. Our Rootique device integrates a unique IntelliMist technology to help you treat your hair as quickly as possible.



6 views0 comments

Recent Posts

See All

Comments


bottom of page